Alert archive / Texas / Wind Advisories in 2013
Wind Advisory 3, NWS San Angelo, TX
NWS San Angelo, TX issued this wind advisory at Feb 20, 2013, 3:21 PM CST for 17 counties in Texas. It took effect at Feb 21, 2013, 10:00 AM CST. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Feb 20, 2013, 3:21 PM CST (21:21 UTC)
- In effect from
- Feb 21, 2013, 10:00 AM CST
- Expired
- Feb 21, 2013, 6:00 PM CST
- In force
- 8 hr
- Issued by
- NWS San Angelo, TX
Counties Callahan County, TX, Coke County, TX, Coleman County, TX, Concho County, TX, Crockett County, TX, Fisher County, TX, Haskell County, TX, Irion County, TX, Jones County, TX, Nolan County, TX, Runnels County, TX, Schleicher County, TX, Shackelford County, TX, Sterling County, TX, Taylor County, TX, Throckmorton County, TX, Tom Green County, TX
The radar
The San Angelo radar (KSJT), 80 km from the middle of the area, began a volume at 21:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 9.4 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 932 m above ground
- 0-6 km bulk shear
- 81 kt
- 0-1 km storm-relative helicity
- 417 m²/s²
- 0-3 km storm-relative helicity
- 387 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
471 WWUS74 KSJT 202121 NPWSJT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN ANGELO TX 321 PM CST WED FEB 20 2013 ...WIND ADVISORY IN EFFECT FOR AREAS ROUGHLY WEST OF A HASKELL TO SONORA LINE... .A STRONG UPPER LEVEL STORM SYSTEM WILL MOVE THROUGH THE AREA TONIGHT AND TOMORROW. BEHIND THIS SYSTEM THURSDAY MORNING...WEST WINDS WILL PICK UP TO 25 TO 35 MPH WITH HIGHER GUSTS...AND CONTINUE THROUGH THE AFTERNOON HOURS. TXZ049-054-064>066-071>073-076-077-098-113-127-210530- /O.NEW.KSJT.WI.Y.0003.130221T1600Z-130222T0000Z/ FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-HASKELL-JONES-TAYLOR- INCLUDING THE CITIES OF...ROTAN...ROBY...SWEETWATER... STERLING CITY...ROBERT LEE...BRONTE...BALLINGER...WINTERS... MERTZON...SAN ANGELO...EDEN...OZONA...ELDORADO...HASKELL... STAMFORD...ANSON...HAMLIN...ABILENE 321 PM CST WED FEB 20 2013 ...WIND ADVISORY IN EFFECT FROM 10 AM TO 6 PM CST THURSDAY... THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM TO 6 PM CST THURSDAY. * IMPACTS:THESE WINDS COULD MAKE DRIVING DIFFICULT FOR MOTORISTS DRIVING HIGH PROFILE VEHICLES SUCH AS CAMPERS... VANS...AND TRACTOR TRAILERS. * TIMING:10 AM TO 6 PM THURSDAY. * WINDS: WEST WINDS 25 TO 35 MPH WITH GUSTS TO NEAR 45 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH AND/OR WIND GUSTS OF 45 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
3 follow-up statements
233 WWUS74 KSJT 210455 NPWSJT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN ANGELO TX 1055 PM CST WED FEB 20 2013 ...WIND ADVISORY IN EFFECT FOR AREAS ROUGHLY WEST OF A HASKELL TO SONORA LINE... .A STRONG UPPER LEVEL STORM SYSTEM WILL MOVE THROUGH THE AREA TONIGHT AND TOMORROW. BEHIND THIS SYSTEM THURSDAY MORNING...WEST WINDS WILL INCREASE TO 25 TO 35 MPH WITH HIGHER GUSTS...AND CONTINUE THROUGH THE AFTERNOON HOURS. TXZ049-054-064>066-071>073-076-077-098-113-127-211200- /O.CON.KSJT.WI.Y.0003.130221T1600Z-130222T0000Z/ FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-HASKELL-JONES-TAYLOR- INCLUDING THE CITIES OF...ROTAN...ROBY...SWEETWATER... STERLING CITY...ROBERT LEE...BRONTE...BALLINGER...WINTERS... MERTZON...SAN ANGELO...EDEN...OZONA...ELDORADO...HASKELL... STAMFORD...ANSON...HAMLIN...ABILENE 1055 PM CST WED FEB 20 2013 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 6 PM CST THURSDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 6 PM CST THURSDAY. * IMPACTS:THESE WINDS COULD MAKE DRIVING DIFFICULT FOR MOTORISTS DRIVING HIGH PROFILE VEHICLES SUCH AS CAMPERS...VANS...AND TRACTOR TRAILERS. * TIMING:10 AM TO 6 PM THURSDAY. * WINDS: WEST WINDS 25 TO 35 MPH WITH GUSTS TO NEAR 45 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH AND/OR WIND GUSTS OF 45 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
675 WWUS74 KSJT 210842 NPWSJT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN ANGELO TX 242 AM CST THU FEB 21 2013 ...WIND ADVISORY IN EFFECT FOR THE BIG COUNTRY...CONCHO VALLEY...AND PORTIONS OF THE NORTHERN EDWARDS PLATEAU AND NORTHWEST HILL COUNTRY... .A STRONG UPPER LEVEL STORM SYSTEM WILL MOVE THROUGH THE AREA TODAY. BEHIND THIS SYSTEM THURSDAY MORNING...WEST WINDS WILL INCREASE TO 25 TO 35 MPH WITH HIGHER GUSTS...AND CONTINUE THROUGH THE AFTERNOON HOURS. TXZ099-114-128-139-211800- /O.EXA.KSJT.WI.Y.0003.130221T1600Z-130222T0000Z/ THROCKMORTON-SHACKELFORD-CALLAHAN-COLEMAN- INCLUDING THE CITIES OF...THROCKMORTON...WOODSON...ALBANY... CLYDE...BAIRD...CROSS PLAINS...COLEMAN 242 AM CST THU FEB 21 2013 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 6 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM CST THIS EVENING. * IMPACTS:THESE WINDS COULD MAKE DRIVING DIFFICULT FOR MOTORISTS DRIVING HIGH PROFILE VEHICLES SUCH AS CAMPERS...VANS...AND TRACTOR TRAILERS. MOTORISTS DRIVING ALONG NORTH AND SOUTH RUNNING ROADWAYS WILL NEED TO BE PARTICULARLY VIGILANT. * TIMING:10 AM TO 6 PM THURSDAY. * WINDS: WEST WINDS 25 TO 35 MPH WITH GUSTS OVER 45 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH AND/OR WIND GUSTS OF 45 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ TXZ049-054-064>066-071>073-076-077-098-113-127-211800- /O.CON.KSJT.WI.Y.0003.130221T1600Z-130222T0000Z/ FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-HASKELL-JONES-TAYLOR- INCLUDING THE CITIES OF...ROTAN...ROBY...SWEETWATER... STERLING CITY...ROBERT LEE...BRONTE...BALLINGER...WINTERS... MERTZON...SAN ANGELO...EDEN...OZONA...ELDORADO...HASKELL... STAMFORD...ANSON...HAMLIN...ABILENE 242 AM CST THU FEB 21 2013 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM CST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM CST THIS EVENING. * IMPACTS:THESE WINDS COULD MAKE DRIVING DIFFICULT FOR MOTORISTS DRIVING HIGH PROFILE VEHICLES SUCH AS CAMPERS...VANS...AND TRACTOR TRAILERS. MOTORISTS DRIVING ALONG NORTH AND SOUTH RUNNING ROADWAYS WILL NEED TO BE PARTICULARLY VIGILANT. * TIMING:10 AM TO 6 PM THURSDAY. * WINDS: WEST WINDS 25 TO 35 MPH WITH GUSTS OVER 45 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH AND/OR WIND GUSTS OF 45 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
651 WWUS74 KSJT 211721 NPWSJT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN ANGELO TX 1121 AM CST THU FEB 21 2013 ...WIND ADVISORY IN EFFECT FOR THE BIG COUNTRY...CONCHO VALLEY... AND PORTIONS OF THE NORTHERN EDWARDS PLATEAU AND NORTHWEST HILL COUNTRY... .A STRONG UPPER LEVEL STORM SYSTEM WILL MOVE THROUGH THE AREA TODAY. BEHIND THIS SYSTEM...EXPECT WEST WINDS OF 25 TO 35 MPH WITH GUSTS OVER 45 MPH...THROUGH THE AFTERNOON HOURS. TXZ049-054-064>066-071>073-076-077-098-099-113-114-127-128-139- 220000- /O.CON.KSJT.WI.Y.0003.000000T0000Z-130222T0000Z/ FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-HASKELL-THROCKMORTON-JONES-SHACKELFORD-TAYLOR- CALLAHAN-COLEMAN- INCLUDING THE CITIES OF...ROTAN...ROBY...SWEETWATER... STERLING CITY...ROBERT LEE...BRONTE...BALLINGER...WINTERS... MERTZON...SAN ANGELO...EDEN...OZONA...ELDORADO...HASKELL... THROCKMORTON...WOODSON...STAMFORD...ANSON...HAMLIN...ALBANY... ABILENE...CLYDE...BAIRD...CROSS PLAINS...COLEMAN 1121 AM CST THU FEB 21 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING. * IMPACTS:THESE WINDS COULD MAKE DRIVING DIFFICULT FOR MOTORISTS DRIVING HIGH PROFILE VEHICLES SUCH AS CAMPERS...VANS...AND TRACTOR TRAILERS. MOTORISTS DRIVING ALONG NORTH AND SOUTH RUNNING ROADWAYS WILL NEED TO BE PARTICULARLY VIGILANT. * TIMING:10 AM TO 6 PM THURSDAY. * WINDS: WEST WINDS 25 TO 35 MPH WITH GUSTS OVER 45 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH AND/OR WIND GUSTS OF 45 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this wind advisory went out at Feb 20, 12:11 PM CST, 3 hours 10 minutes earlier.
Area forecast discussion, Feb 20, 12:11 PM CST, 3 hours 10 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE SAN ANGELO TX 1211 PM CST WED FEB 20 2013 .DISCUSSION... SEE 18Z DISCUSSION BELOW. && .AVIATION... IFR TO MVFR CONDITIONS ARE CURRENTLY IN PLACE IN A VERY MOIST LOW LEVEL ATMOSPHERE. VSBYS RANGE FROM 1 1/2 SM TO GREATER THAN 6SM ACROSS THE AREA...BUT CONDITIONS WILL REMAIN POOR OR DEGRADE THROUGH THE EVENING HOURS. OVERNIGHT...THUNDERSTORMS ARE EXPECTED TO DEVELOP NORTHWEST OF THE AREA...AND MOSTLY LIKELY AFFECT KABI...AS WELL AS KBBD. THE LINE MAY REACH AS FAR SOUTH AS KSJT/KSOA...BUT CHANCES ARE LOWER IN THESE LOCATIONS. THUNDERSTORMS ARE EXPECTED TO MOVE THROUGH AFTER MIDNIGHT. CONDITIONS WILL IMPROVE TO VFR RAPIDLY AFTER THE LINE OF THUNDERSTORMS MOVE THROUGH. HOWEVER...WEST WINDS OF 20 TO 30 KNOTS WILL FOLLOW THE THUNDERSTORMS FOR TOMORROW. 20 && .PREV DISCUSSION... /ISSUED 531 AM CST WED FEB 20 2013/ UPDATE... SEE 12Z UPDATE BELOW. AVIATION... AN AREA OF SHOWERS MOVING AWAY FROM THE TERMINAL LOCATIONS AS OF 12Z HAS DISRUPTED THE LOW CLOUDS FORMATION ACROSS MUCH OF THE AREA. HOWEVER...ENSEMBLE GUIDANCE SUGGESTS MVFR CIGS WILL DEVELOP ACROSS MOST OF THE AREA BY MID MORNING...AND PERSIST THROUGH THE AFTERNOON. MAY SEE SOME BRIEF LIFT INTO LOW EVEN VFR LATE THIS AFTERNOON...BUT THEN MVFR AND THEN IFR CIGS WILL RETURN AREA WIDE SHORTLY AFTER SUNSET. SCATTERED STORMS THIS AFTERNOON WILL GIVE WAY TO FAIRLY SOLID LINE OF STORMS AFTER MIDNIGHT TONIGHT...AND SHOULD CROSS ALL OF THE TERMINALS BETWEEN 06Z AND 12Z THURSDAY MORNING. PREV DISCUSSION... /ISSUED 409 AM CST WED FEB 20 2013/ SHORT TERM... SHOWERS CONTINUE TO DEVELOP AND MOVE NORTHEAST ACROSS MUCH OF WEST CENTRAL TEXAS EARLY THIS MORNING...MAINLY THE BIG COUNTRY. THIS LARGELY THE RESULT OF A WEAK SHORTWAVE MOVING ACROSS THE AREA COMBINING WITH ISENTROPIC LIFT. THE WAVE SHOULD PUSH OUT OF THE AREA BY AROUND SUNRISE...AND SUSPECT THAT MOST OF THE SHOWERS WILL END FOR A LITTLE WHILE. HOWEVER...DRIZZLE AND LIGHT RAIN WILL CONTINUE AS THE ISENTROPIC LIFT CONTINUES THIS MORNING...AND AS THE ATMOSPHERE BEGINS TO REACT TO THE MAIN UPPER LEVEL STORM...SCATTERED SHOWERS AND STORMS WILL LIKELY REDEVELOP DURING THE AFTERNOON. BY LATE AFTERNOON...POTENT UPPER LEVEL STORM SYSTEM WILL BE DROPPING INTO ARIZONA...SET TO PUSH INTO THE TEXAS PANHANDLE BY SUNRISE THURSDAY. STRONG LIFT MOVES INTO THE WESTERN BIG COUNTRY AND CONCHO VALLEY SHORTLY BEFORE MIDNIGHT TONIGHT...AS THE LOW LEVEL JET INTENSIFIES. A PACIFIC COLD FRONT WILL MOVE INTO THE AREA AS WELL...AND EXPECT A FAIRLY SOLID LINE OF STORMS TO DEVELOP AND PUSH ACROSS THE AREA BETWEEN MIDNIGHT AND 6 AM. CURRENT FORECAST HAD THIS PRETTY WELL IN PLACE...AND TWEAKED JUST A FEW NUMBERS. 07 LONG TERM... PACIFIC FRONT ALONG WITH A 65 KT 700 MB WIND MAX WILL WILL MOVE THROUGH THURSDAY MORNING. THIS WILL BRING WINDY CONDITIONS...AND NEAR CRITICAL FIRE DANGER TO WEST CENTRAL TEXAS THURSDAY...AS STRONG WEST WINDS PARTIALLY MIX TO THE GROUND...ESPECIALLY NORTH OF THE I-10 CORRIDOR. RAINFALL THROUGH TONIGHT HOWEVER MAY MITIGATE FIRE WEATHER DANGER. A COLD FRONT WILL PUSH THROUGH WEST CENTRAL TEXAS LATE THURSDAY NIGHT. IT WILL BE COOLER ON FRIDAY...BUT WITH A WARMING TREND INTO THE WEEKEND. UPPER STORM SYSTEMS WILL PASS NORTH OF THE REGION EARLY SATURDAY MORNING AND AGAIN ON SUNDAY. A WEAK COLD FRONT SUNDAY NIGHT WILL DRIVE MOISTURE EAST OF THE REGION UNTIL MIDWEEK. NOT A LOT OF DIFFERENCES IN THE GFS AND EC MODELS FOR THESE STORM SYSTEMS. UNFORTUNATELY BOTH UPPER SYSTEMS STAY JUST FAR ENOUGH NORTH OF THE REGION AND DRY SLOT WEST CENTRAL TEXAS. 04 && .PRELIMINARY POINT TEMPS/POPS... ABILENE 45 47 66 29 53 / 60 80 5 0 5 SAN ANGELO 53 49 71 33 64 / 50 60 5 0 5 JUNCTION 55 55 72 36 70 / 50 40 10 0 5 && .SJT WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Feb 20, 2:57 PM CST, 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 257 PM CST WED FEB 20 2013 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-212100- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 257 PM CST WED FEB 20 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS WILL BE POSSIBLE ACROSS MUCH OF WEST CENTRAL TEXAS TONIGHT. THE STRONGEST STORMS ARE EXPECTED LATE TONIGHT AND THURSDAY MORNING...MAINLY BETWEEN MIDNIGHT AND SUNRISE. A FEW OF THESE STORMS MAY REACH SEVERE LEVELS... PRODUCING LARGE HAIL AND DAMAGING WINDS. DANGEROUS CLOUD TO GROUND LIGHTNING WILL ALSO BE LIKELY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY CRITICAL FIRE WEATHER CONDITIONS ARE LIKELY THURSDAY ACROSS THE CONCHO VALLEY AND NORTHERN EDWARDS PLATEAU DUE TO WINDS OF GREATER THAN 20 MPH...AND RELATIVE HUMIDITY VALUES OF LESS THAN 20 PERCENT. A FIRE WEATHER WATCH WILL BE IN EFFECT DURING THE AFTERNOON HOURS. IN ADDITION...A WIND ADVISORY WILL BE IN EFFECT FROM MID MORNING THROUGH 6 PM FOR AREAS ALONG AND WEST OF A HASKELL TO SONORA LINE FOR GUSTY WINDS OF 25 TO 35 MPH...AND HIGHER GUSTS. THESE WINDS WILL MAKE DRIVING DIFFICULT FOR HIGH PROFILE VEHICLES SUCH AS VANS...CAMPER...AND TRACTOR TRAILERS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 20, 3:21 PM CST | Fire Weather Watch | SJT | Coke, Coleman, Concho, Crockett, Irion, McCulloch and 5 more | 11 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.